Missouri, 2004

Hail in Missouri, June 12, 2004

June 12, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 6:14 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 12, 6:14 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT SAT JUN 12 2004

...MESOSCALE CONVECTIVE DISCUSSION...

SHORT TERM SEVERE WEATHER HAS DIMINISHED. THUNDERSTORMS CONTINUE TO
TRY AND DEVELOP OVER SOUTHEAST KANSAS ALONG THE WESTERN EDGE OF THE
MASSIVE COLD POOL FROM THE MCS FROM EARLIER TODAY. THERE IS AN
OUTSIDE THREAT THAT ONE OR TWO OF THE STORMS COULD BECOME MARGINALLY
SEVERE OVER WESTERN PORTIONS OF THE CWA DURING THE NEXT COUPLE OF
HOURS...BUT ISNT LIKELY. FURTHER EAST THE SEVERE AND EVEN
THUNDERSTORM THREAT APPEARS LOW UNTIL LATER TONIGHT. HAVE
COORDINATED WITH SPC AND WILL BE DROPPING EASTERN PORTIONS OF THE
SEVERE THUNDERSTORM WATCH SHORTLY.

LATER TONIGHT...A LOW LEVEL JET IS STILL PROGGED TO DEVELOP LATER
THIS EVENING. AS THE LOW LEVEL BEGINS TO VEER OVERNIGHT AND IMPINGE
ON THE STALLED OUTFLOW BOUNDARY ADDITIONAL CONVECTION WILL LIKELY
DEVELOPMENT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.
KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.

WFO SGF
Hazardous weather outlook, Jun 12, 6:51 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT JUN 12 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
751 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH:
    ISOLATED DAMAGING WINDS IN EXCESS OF 60 MPH...
    SCATTERED LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...
    AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY
  WESTERN PORTIONS OF THE OUTLOOK AREA. AFTER MIDNIGHT ADDITIONAL
  THUNDERSTORMS WILL MOVE INTO THE OUTLOOK AREA FROM THE NORTH AND
  WEST....POSSIBLY REACHING SOUTH CENTRAL MISSOURI BY SUNRISE.

  DISCUSSION:

  EARLIER THUNDERSTORMS HAVE STABILIZED THE LOWEST LEVELS OF THE
  ATMOSPHERE OVER MUCH OF THE OUTLOOK AREA. BY LATE EVENING INTO THE
  OVERNIGHT HOURS...A LOW LEVEL JET IS FORECAST TO DEVELOP
  AND TRANSPORT WARM AND VERY UNSTABLE AIR NORTHWARD OVER TOP THE
  COOLER MORE STABLE AIR MASS IN PLACE ACROSS THE OUTLOOK AREA. THIS
  WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS
  OVERNIGHT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
  THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL...HOWEVER SHOULD
  THE THUNDERSTORMS ORGANIZE INTO A WELL DEVELOPED SQUALL LINE
  THEN DAMAGING WINDS COULD BECOME A CONCERN AS WELL.

  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF
  ONE TO TWO INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. A
  FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
  THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AFTER 11 PM.

BROWNING/IZZI

In the hours before

Local storm report, Jun 12, 4:22 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT SAT JUN 12 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FUNNEL CLOUD     MC CUNE                 37.35N 95.02W
06/12/2004                   CRAWFORD           KS   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER.

0440 PM     TORNADO          5 W CARL JUNCTION       37.18N 94.66W
06/12/2004                   JASPER             MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0447 PM     HAIL             1 S PITTSBURG           37.41N 94.70W
06/12/2004  1.00 INCH        CRAWFORD           KS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0500 PM     HAIL             FRONTENAC               37.45N 94.70W
06/12/2004  1.00 INCH        CRAWFORD           KS   PUBLIC

            REPORTED BY PUBLIC.

0512 PM     FUNNEL CLOUD     4 N CARL JUNCTION       37.24N 94.57W
06/12/2004                   JASPER             MO   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER.

0515 PM     HAIL             ARMA                    37.53N 94.70W
06/12/2004  1.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

BOOKBINDER
Special weather statement, Jun 12, 6:17 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SAT JUN 12 2004

MOZ078-079-089>091-094>096-102>105-130200-
BARRY-CEDAR-CHRISTIAN-DADE-DOUGLAS-GREENE-LAWRENCE-OZARK-POLK-STONE-
TANEY-WEBSTER-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...MONETT...
MOUNT VERNON...OZARK...SPRINGFIELD AND STOCKTON.
717 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH NUMBER 449 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CEDAR...CHRISTIAN...DADE...DOUGLAS...GREENE...LAWRENCE...
OZARK...POLK...STONE...TANEY AND WEBSTER.

KSZ073-097-101-MOZ066-077-088-093-101-130200-
BARTON-BOURBON-CHEROKEE-CRAWFORD-JASPER-MCDONALD-NEWTON-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...NEOSHO...
NEVADA AND PITTSBURG.
717 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH NUMBER 449 REMAINS IN EFFECT UNTIL 900 PM
CDT SATURDAY EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...JASPER...MCDONALD...NEWTON AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE FORT SCOTT...
JOPLIN...NEOSHO...NEVADA AND PITTSBURG.

A VERY WARM AND HUMID AIRMASS REMAINS IN PLACE OVER THE REGION...AND
ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE OVER FAR WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORM DEVELOPMENT IS
MORE LIKELY TOWARD MIDNIGHT...BUT DOES REMAIN POSSIBLE THROUGH EARLY
THIS EVENING.

BOOKBINDER
Special weather statement, Jun 12, 7:16 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT SAT JUN 12 2004

KSZ073-097-101-MOZ066-077-088-130400-
BARTON-BOURBON-CHEROKEE-CRAWFORD-JASPER-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...NEVADA AND PITTSBURG.
816 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 454...
IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...JASPER AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...JOPLIN...
NEVADA AND PITTSBURG.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Special weather statement, Jun 12, 7:33 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SAT JUN 12 2004

KSZ073-097-MOZ066-077-13215-
BARTON-BOURBON KS-CRAWFORD KS-VERNON-
833 PM CDT SAT JUN 12 2004

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF SEVERE THUNDERSTORMS OVER SOUTHEAST KANSAS IS MOVING
EASTWARD AT 40 MPH. THIS LINE OF SEVERE THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS IN EXCESS OF 70 MPH AS WELL AS HAIL TO THE SIZE OF
QUARTERS. THIS LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
BOURBON AND NORTHWEST CRAWFORD COUNTY BY 910 PM...AND IF IT HOLDS
TOGETHER WILL AFFECT THE FOLLOWING LOCATIONS...

UNION TOWN AND WALNUT BY 920 PM...
FORT SCOTT AND FARLINGTON BY AROUND 940 PM...
AND DEERFIELD AND MOUNDVILLE BY BY AROUND 1000 PM.

PERSONS IN THESE AREAS SHOULD PREPARE NOW FOR SEVERE THUNDERSTORMS
WITH DAMAGING WINDS. SEVERE THUNDERSTORM WARNINGS WILL LIKELY BE
ISSUED SHORTLY FOR BOURBON AND CRAWFORD COUNTIES.

IZZI
Special weather statement, Jun 12, 9:00 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT SAT JUN 12 2004

KSZ073-097-MOZ055>058-066>070-077>081-130800-
BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE-
MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD...
FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON.
1000 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 456...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DALLAS...HICKORY...LACLEDE...
MARIES...MILLER...MORGAN...POLK...PULASKI...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...LEBANON...NEVADA...OSAGE
BEACH...PITTSBURG AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.WHILE
SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER

The radar

The Springfield radar (KSGF), 81 km away, was scanning. The volume nearest the first event began at 04:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
June 12, 10:20 PM CST
Where
Jasper County, 4 mi N of Carthage
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.217, -94.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404179.